Alert archive / Ohio / Wind Advisories in 2005
Wind Advisory 1, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Nov 6, 2005, 2:52 AM EST for 20 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Nov 6, 2005, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2005, 2:52 AM EST (07:52 UTC)
- In effect from
- Nov 6, 2005, 5:00 AM EST
- Expired
- Nov 6, 2005, 3:43 PM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
All 23 counties
Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 060752 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 252 AM EST SUN NOV 6 2005 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH ACROSS THE GREAT LAKES TODAY. AS IT DOES...AN ASSOCIATED COLD FRONT WILL MOVE QUICKLY THROUGH THE OHIO VALLEY. THIS WILL RESULT IN SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS MORNING ALONG WITH GUSTS TO AROUND 45 MPH. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-061600- /O.NEW.KILN.WI.Y.0001.051106T1000Z-051106T2300Z/ WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER 252 AM EST SUN NOV 6 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST /6 PM EST/ THIS AFTERNOON... SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING WITH GUSTS TO AROUND 45 MPH POSSIBLE THROUGH MID AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
2 follow-up statements
000 WWUS71 KILN 061551 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1051 AM EST SUN NOV 6 2005 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH ACROSS THE GREAT LAKES TODAY. AS IT DOES...AN ASSOCIATED COLD FRONT WILL MOVE QUICKLY THROUGH THE OHIO VALLEY. THIS WILL RESULT IN SOUTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS MORNING ALONG WITH GUSTS TO AROUND 45 MPH. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-062300- /O.CON.KILN.WI.Y.0001.000000T0000Z-051106T2300Z/ WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER 1051 AM EST SUN NOV 6 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST /6 PM EST/ THIS AFTERNOON... IN THE WAKE OF A COLD FRONT VERY WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON. WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED. THESE STRONG WINDS WILL BEGIN TO WEAKEN TOWARD SUNSET. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 062043 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 343 PM EST SUN NOV 6 2005 ...WIND ADVISORY HAS BEEN CANCELLED... .LOW PRESSURE WILL QUICKLY TRACK TO THE NORTHEAST THIS AFTERNOON AND EVENING. AS THIS OCCURS AND HIGH PRESSURE BUILDS OVER THE SOUTHERN OHIO VALLEY...WINDS WILL QUICKLY DECREASE THIS AFTERNOON. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-062145- /O.CAN.KILN.WI.Y.0001.000000T0000Z-051106T2300Z/ WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER 343 PM EST SUN NOV 6 2005 ...WIND ADVISORY IS CANCELLED... WINDY CONDITIONS WILL STILL BE FOUND OVER CENTRAL AND WEST CENTRAL OHIO THIS AFTERNOON...BUT WILL DECREASE TO BELOW 30 MPH...AND GUSTS WILL NOT REACH ABOVE 40 MPH AFTER 4 PM. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 6, 2:35 AM EST, 17 minutes earlier.
Area forecast discussion, Nov 6, 2:35 AM EST, 17 minutes before
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
Hazardous weather outlook, Nov 5, 3:22 PM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EST SAT NOV 5 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-062030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 322 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING COLD FRONT WILL SEE STRONG SOUTHERLY WINDS DEVELOP AHEAD OF IT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT TONIGHT. THE STORMS THAT DEVELOP WILL LIKELY RACE AHEAD OF THE FRONT DURING THE OVERNIGHT HOURS...PARTICLUARLY ALONG AND WEST OF THE I-75 CORRIDOR. WINDS MAY GUST TO 40 AND 45 MPH DURING THE NIGHT. PEOPLE SHOULD BRING IN OR SECURE LOOSE OBJECTS SUCH AS TRASH CANS OR LAWN FURNITURE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:34 AM EST | Severe Thunderstorm Warning | ILN | Mercer | 41 min |
| Nov 6, 3:51 AM EST | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Nov 6, 5:19 AM EST | Tornado Warning | ILN | Darke, Preble | 26 min |
| Nov 6, 5:44 AM EST | Tornado Warning | ILN | Miami | 16 min |
| Nov 6, 6:02 AM EST | Severe Thunderstorm Warning | ILN | Darke | 43 min |
| Nov 6, 6:33 AM EST | Severe Thunderstorm Warning | ILN | Shelby | 42 min |
| Nov 6, 6:45 AM EST | Severe Thunderstorm Warning | ILN | Darke, Miami | 60 min |
| Nov 6, 7:02 AM EST | Tornado Warning | ILN | Brown | 28 min |
| Nov 6, 7:21 AM EST | Severe Thunderstorm Warning | ILN | Logan | 39 min |
| Nov 6, 7:25 AM EST | Severe Thunderstorm Warning | ILN | Clermont | 35 min |
| Nov 6, 7:36 AM EST | Severe Thunderstorm Warning | ILN | Clinton, Warren | 39 min |
| Nov 6, 8:38 AM EST | Severe Thunderstorm Warning | ILN | Delaware, Union | 30 min |
| Nov 6, 3:39 AM EST | Severe Thunderstorm Warning | ILN | Wayne | 51 min |
| Nov 6, 4:07 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 38 min |
| Nov 6, 4:18 AM EST | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
| Nov 6, 4:50 AM EST | Tornado Warning | ILN | Fayette | 25 min |
| Nov 6, 5:05 AM EST | Tornado Warning | ILN | Fayette, Union, Wayne | 25 min |
| Nov 6, 5:32 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 43 min |
Nearby
Wind Advisories in Ohio, 2005Wind Advisories in Indiana, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.